MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ONE STEP CONICAL REAMER GAMMA3® Ø15.5X350 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL ONE STEP CONICAL REAMER GAMMA3® Ø15.5X350 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200011
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that, during a primary procedure on a left femur with a gamma nail, the 1-step reamer broke where it attaches to the drill.Another instrument set was available in the o.R.And the procedure was completed successfully with no delay.No adverse consequences were reported.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the complaint history, some of the possible causes are: improper handling, inadequate re-cleaning/sterilization, normal wear etc.No deviations were found during review of the manufacturing and inspection documents (dhr).As the device had been in use for approx.14 years, it is assumed that it had fulfilled its tasks in former surgeries as intended.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Based on the above facts it can be ascertained that the root cause of the reported event is not related to a deficiency of the device.A review of the labeling did not indicate any abnormalities.Ifu states: ¿ensure that the drilling and cutting tools to be used are sharp; discard them if they are not.Never attempt to sharpen drilling and cutting tools!¿ if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that, during a primary procedure on a left femur with a gamma nail, the 1-step reamer broke where it attaches to the drill.Another instrument set was available in the operating room and the procedure was completed successfully with no delay.No adverse consequences were reported.

Brand Name
ONE STEP CONICAL REAMER GAMMA3® Ø15.5X350 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8767254
Report Number0009610622-2019-00529
Device Sequence Number1708014
Product Code LXH
UDI-Device Identifier04546540388940
UDI-Public04546540388940
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200011
Device Lot NumberK773586
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight103